Alert archive / Wisconsin / Small Craft Advisories in 2026

Small Craft Advisory 21, NWS Green Bay, WI

March 2, 2026

NWS Green Bay, WI issued this small craft advisory at Mar 2, 2026, 1:05 AM CST. It took effect at Mar 2, 2026, 11:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2026, 1:05 AM CST (07:05 UTC)
In effect from
Mar 2, 2026, 11:00 AM CST
Expired
Mar 2, 2026, 10:00 PM CST
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

182 
WHUS73 KGRB 020705
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
105 AM CST Mon Mar 2 2026

LMZ541>543-021515-
/O.NEW.KGRB.SC.Y.0021.260302T1700Z-260303T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
105 AM CST Mon Mar 2 2026

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CST THIS EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and waves
  2 to 6 ft expected on ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...From 11 AM this morning to 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
233 
WHUS73 KGRB 021449
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
849 AM CST Mon Mar 2 2026

LMZ541>543-030200-
/O.CON.KGRB.SC.Y.0021.260302T1700Z-260303T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
849 AM CST Mon Mar 2 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...South winds 10 to 20 kts with gusts up to 25 kts and
  waves 2 to 6 ft expected on ice free areas.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Kruk
539 
WHUS73 KGRB 022106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
306 PM CST Mon Mar 2 2026

LMZ541>543-030400-
/O.CON.KGRB.SC.Y.0021.000000T0000Z-260303T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
306 PM CST Mon Mar 2 2026

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS
EVENING...

* WHAT...South winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan.

* WHEN...Until 10 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
907 
WHUS73 KGRB 030353
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
953 PM CST Mon Mar 2 2026

LMZ541>543-030500-
/O.EXP.KGRB.SC.Y.0021.000000T0000Z-260303T0400Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
953 PM CST Mon Mar 2 2026

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CST THIS EVENING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 10:08 PM CST, 2 hours 57 minutes earlier. Its key messages:

  • A more spring-like pattern sets up this week with chances for mixed precip Monday night into Tuesday (20-40%), then mainly rain mid-week (25-45%) and again late in the week (60-75%).
  • Below normal temperatures continue tonight, then a gradual warming trend begins Monday, continuing through the week. Ice jam/floe and minor flooding concerns may arise.
Area forecast discussion, Mar 1, 10:08 PM CST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1008 PM CST Sun Mar 1 2026

Updated aviation portion for 06Z TAF issuance

.KEY MESSAGES...

- A more spring-like pattern sets up this week with chances for
  mixed precip Monday night into Tuesday (20-40%), then mainly
  rain mid-week (25-45%) and again late in the week (60-75%).

- Below normal temperatures continue tonight, then a gradual
  warming trend begins Monday, continuing through the week. Ice
  jam/floe and minor flooding concerns may arise.

&&

.DISCUSSION...
Issued at 249 PM CST Sun Mar 1 2026

Precipitation Chances...Following a dry Monday due to high pressure
overhead, the pattern will transition to a zonal flow and bring
periodic chances for precipitation through the remainder of the
week. The first chance arrives late Monday into Tuesday, from weak
mid-level f-gen and WAA. Models continue indicate this system is
weakening with several deterministic and ensembles showing a dry
forecast or nearly dry. As a result, NBM probs for 0.01" of QPF have
lowered to 25-40% for locations south of Highway 29. Thermal
profiles indicate values hovering around freezing from 3500 ft to
the surface, leading to a light wintry mix. Will continue to monitor
how this evolves as this piece of energy will be better sampled with
the 00z West Coast balloon launches.

Next chance for precip arrives sometime between Wednesday and
Thursday as a low pressure system tracks from the Middle Mississippi
Valley to the Great Lakes. While models are coming into better
agreement with this system's broader details, timing and placement
remain in disagreement. If this system continues on its current
path, the eastern portions of the forecast area will see the
greatest potential for precipitation, in the form of rain.

A greater signal for widespread precipitation looks to arrive late
in the week from a low pressure system ejecting from the central
Plains to the Upper Midwest. With a mean southwesterly flow setting
up, this system will be fueled with Gulf moisture. Depending on the
track of the system and how far north the warm, moist air advects,
there could be some thunderstorm potential for portions of the area.

Temperatures...Another chilly night is expected with lows ranging
from the single digits in the far north to the teens in east-central
WI. Temperatures will gradually rise throughout the week as modified
Pacific air spreads into the Great Lakes. High temperatures will
mainly rise into the 40s, and into the 50s for some spots. Friday is
looking to be the warmest day of the week, with the potential for
some spots to reach 60 degrees (NBM probs of 59+ degrees of 40-60%
in east-central WI).

Fog Potential...Chances for fog will increase throughout the week as
dewpoints increase and snow melt adds to the low-level moisture. The
greatest potential for fog development will be across central and
northern WI where a snowpack remains, and when winds will be light
with clear skies.

Minor Flooding and Ice Jam/Floe Potential...Generally, the threat
for flooding is very low as temperatures will be above freezing
during the day and below freezing at night, slowly chipping away at
the remaining snowpack. The ice jam threat will increase through the
week as many rivers are still fully or partially ice covered and the
warmer temps and increasing flows will promote additional break up.
Gusty south/southwest winds on Monday will increase the threat for
ice floes on Green Bay as well.

&&

.AVIATION...for 06Z TAF Issuance
Issued at 1008 PM CST Sun Mar 1 2026

Good flying conditions are expected through Monday. Scattered mid
clouds cross tonight into Monday morning, but overall VFR prevails.

Light and variable winds will become southerly the rest of the
night and increase on Monday morning, with gusts 15-20 kts into
Monday afternoon. LLWS is anticipated on Monday morning across
far northern WI (RHI), as winds around 1500-2000 ft increase from
the SW at 35-40 kts.

The next chance of precipitation, which could be a mix of rain and
snow, arrives late Monday night into Tuesday morning. Greatest
chances for precipitation will be from central to east-central
WI. This will be the next chance for MVFR conditions over the
area.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION.....Kruk
AVIATION.......JLA
Hazardous weather outlook, Mar 1, 2:50 PM CST, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CST Sun Mar 1 2026

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CST Sun Mar 1 2026

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-022100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CST Sun Mar 1 2026

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Kruk

Nearby

Small Craft Advisories in Wisconsin, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.